Ask a doctor

Bruises and swelling after juvederm? (photos)

I am one day post juvederm injection in my lips and laugh lines...is this much bruising normal???

Doctor Answers (6)

Lip injection bruising ...

+1
Bruising and swelling are common side effects of lip injections and can last for approx 2 weeks. You will want to avoid ASA product, ibuprofen and alcohol up to 10 days before lip injections to reduce bruising. You can take arnica montana tablets or traumeel to help.

Best,


Toronto Plastic Surgeon
5.0 out of 5 stars 182 reviews

Bruises and swelling after juvederm?

+1
Give it a full two weeks to resolve, some patients are my senanstive to having their lips done, but I can assure once the swelling and bruising settles you will have a beautful result

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Bruising after fillers

+1
Bruising after injection of the various fillers can occur.  This typically resolves in a few days.  Arnica montana might be helpful in speeding the resolution of your bruising.  We ask patients to hold any medications that cause bruising 2 weeks prior to the injection (aspirin, Vit E, fish oil, ibuprofen, etc) to minimize this occurrence.

Janet Turkle, MD
Indianapolis Plastic Surgeon
5.0 out of 5 stars 21 reviews

You might also like...

Bruises and swelling after Juvederm to lips

+1

It is not normal, but it is possible, to have bruising and/or swelling after any injection to the lips.  Normally, these issues will resolve within a few days to a week or so.  You could try using ice intermittently to help bring down the swelling a bit faster.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Bruising after Juvederm

+1
Bruising after any injection is possible and usually in the 1-3% range.  If it does occur, V Beam Laser is an excellent treatment to help is go away very quickly.  Check with your injector if they have this laser or can recommend someone that does.  However, your bruising looks like it is contained to your lips and not spreading to your skin.  

Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

Bruising after lip filler

+1
Yes, it is possible to get that much or more bruising with lip filler.  Though, as the physician we would like to try and minimize your bruising, so healing is faster and less painful.  Some things that help reduce bruising are to avoid taking blood thinners for a week before your procedure (ibuprofen, ASA, garlic supplements, vitamin E, and fish oil), applying an anti-bruise post-procedure cream like Dermend (available over the counter) or arnica cream.  If the doctor injects the filler with fewer needle sticks or with use of a cannula there is less bruising.  You can request that next time.

Karen Stolman, MD
Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.